# SDR 2011FA0000182

- Difficulty date: March 17, 2011
- Submitted: March 17, 2011
- Operation: General aviation
- Aircraft: N927KA
- Make and model: Beech B300C
- Aircraft serial: FM27
- Aircraft time: 200 hours
- System (JASC): 2731 · Elevator Tab Control System
- Part: Control Cable
- Condition: Binding
- Location: Elevator
- Part time: 200 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ACFT WAS MODIFIED IAW STC SA00047MC BY A REPAIR STATION ON MAY 28, 2010. DURING THE FIRST PHASE INSP AT 200 HRS, IT WAS DISCOVERED THAT THE ELEVATOR TRIM CABLE TURNBUCKLE WAS DRAGGING ON THE BULKHEAD INSTALLED AT STA 414 AS PART OF THIS STC.  THIS REPORT IS TO MAKE KNOWN THAT THERE IS A DESIGN DEFICIENCY WITH THIS STC, AND THAT THE REPAIR STATION THAT INSTALLED THE STC OVERLOOKED THIS DEFICIENCY AND RETURNED THE ACFT TO SERVICE WITH THE POTENTIAL FOR THE ELEVATOR TRIM SYS TO JAM.  AC 43.13-1B CLEARLY STATES THAT CONTROL CABLE SPLICES ARE TO REMAIN AT LEAST 2 INCHES FROM FAIRLEADS OR PULLEYS.  WHILE NOT A FAIRLEAD IAW SE, RIDING ON THE BULKHEAD STRUCTURE COULD BE CONSIDERED A FAIRLEAD.  THE MM ALSO STATED IN CHAP 20 THAT CONTROL CABLES ARE NOT SUPPOSED TO HAVE INTERFERENCE WITH ACFT STRUCTURE.  ONCE THIS DEFICIENCY WAS IDENTIFIED, 5 ADDITIONAL ACFT WERE INSPECTED FOR THIS CONDITION, AND AN ADDITIONAL 4 SHOWED THE SAME DISCREPANCY.
